Alert archive / Michigan / Tornado Warnings in 2008
Tornado Warning 11, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this tornado warning at Jun 8, 2008, 4:01 PM EDT for Clinton County, Eaton County, Ingham County, Michigan. It was in force for 25 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 4:01 PM EDT (20:01 UTC)
- Expired
- Jun 8, 2008, 4:26 PM EDT
- In force
- 25 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Clinton County, MI, Eaton County, MI, Ingham County, MI
The radar
The Detroit radar (KDTX), 72 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:05 PM EDT | TSTM WND DMG | 3 Sw Haslett, MI | TREE SNAPPED IN HALF. ESTIMATED WINDS 50-55 MPH. |
| Jun 8, 4:05 PM EDT | TSTM WND GST 62 | Lansing, MI | MEASURED BY OBSERVER. |
| Jun 8, 4:10 PM EDT | TSTM WND GST 65 | East Lansing, MI | |
| Jun 8, 4:15 PM EDT | TSTM WND DMG | 5 N Williamston, MI | SPOTTER REPORTS ESTIMATED 70 MPH WINDS TOOK DOWN SOME LARGE TREES. |
| Jun 8, 4:15 PM EDT | TSTM WND DMG | East Lansing, MI | 1-2 INCH LIMBS DOWN. WINDS ESTIMATED TO BE UP TO 50 MPH. LOCATION IS ONE-HALF E HAGADORN ST. |
| Jun 8, 4:20 PM EDT | TSTM WND DMG | East Lansing, MI | 14-16 INCH DIAMETER SPRUCE TREE UPROOTED NEAR GRAND RIVER AND HAGADORN RD. ALSO A 14 INCH BRANCH DOWN ON A CAR ON OAKLAND RD. |
| Jun 8, 4:30 PM EDT | TSTM WND DMG | Okemos, MI | TREES DOWN ON FOREST HILLS DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:57 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KGRR 082001
TORGRR
MIC037-045-065-082045-
/O.NEW.KGRR.TO.W.0011.080608T2001Z-080608T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
401 PM EDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN
EXTREME NORTHEASTERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN
NORTHERN INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN
* UNTIL 445 PM EDT
* AT 359 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS TORNADO WAS
LOCATED NEAR LANSING...AND MOVING EAST AT 50 MPH.
* THIS TORNADO WILL BE NEAR...
EAST LANSING BY 400 PM EDT...
HASLETT BY 405 PM EDT...
IN ADDITION TO THE TORNADO THREAT...GOLF BALL SIZED HAIL AND
DAMAGING WINDS OVER 75 MPH CAN ALSO BE EXPECTED IN THE FOLLOWING
LOCATIONS...
LANSING... EAST LANSING... OKEMOS...
BATH... FOREST HILLS... HASLETT...
MERIDIAN... LOCKE TWP... BELL OAK...
IF YOU ARE IN THE PATH OF THIS TORNADO...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS.
LAT...LON 4268 8458 4276 8463 4294 8437 4289 8435
4279 8436 4278 8426 4279 8425 4279 8416
4278 8414 4270 8414
TIME...MOT...LOC 2001Z 257DEG 57KT 4275 8451
$$3 follow-up statements
000
WWUS53 KGRR 082013
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
413 PM EDT SUN JUN 8 2008
MIC045-082023-
/O.CAN.KGRR.TO.W.0011.000000T0000Z-080608T2045Z/
EATON MI-
413 PM EDT SUN JUN 8 2008
...THE TORNADO WARNING FOR EXTREME NORTHEASTERN EATON COUNTY HAS BEEN
CANCELLED...
SEVERE WEATHER HAD MOVED OUT OF THE AREA. STAY TUNED FOR THE LATEST
WEATHER INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4270 8435 4279 8446 4294 8437 4278 8436
4278 8426 4279 8425 4279 8416 4278 8414
4270 8414
TIME...MOT...LOC 2013Z 257DEG 57KT 4279 8426
$$
MIC037-065-082045-
/O.CON.KGRR.TO.W.0011.000000T0000Z-080608T2045Z/
CLINTON MI-INGHAM MI-
413 PM EDT SUN JUN 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR
NORTHEASTERN INGHAM AND SOUTHEASTERN CLINTON COUNTIES...
AT 411 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED 6 MILES NORTHEAST OF HASLETT...AND MOVING EAST AT
60 MPH.
IN ADDITION TO THE TORNADO THREAT... CAN ALSO BE EXPECTED IN THE
FOLLOWING LOCATIONS...
HASLETT... LOCKE TWP... BELL OAK...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4270 8435 4279 8446 4294 8437 4278 8436
4278 8426 4279 8425 4279 8416 4278 8414
4270 8414
TIME...MOT...LOC 2013Z 257DEG 57KT 4279 8426
$$
OSTUNO000
WWUS53 KGRR 082021
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
420 PM EDT SUN JUN 8 2008
MIC037-082030-
/O.CAN.KGRR.TO.W.0011.000000T0000Z-080608T2045Z/
CLINTON MI-
420 PM EDT SUN JUN 8 2008
...THE TORNADO WARNING FOR SOUTHEASTERN CLINTON COUNTY HAS BEEN
CANCELLED...
SEVERE WEATHER HAD MOVED OUT OF THE AREA. STAY TUNED FOR THE LATEST
WEATHER INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4270 8432 4278 8431 4278 8429 4279 8428
4278 8414 4270 8414
TIME...MOT...LOC 2020Z 262DEG 61KT 4278 8410
$$
MIC065-082045-
/O.CON.KGRR.TO.W.0011.000000T0000Z-080608T2045Z/
INGHAM MI-
420 PM EDT SUN JUN 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR
NORTHEASTERN INGHAM COUNTY...
AT 419 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED OVER EXTREME NORTHWESTERN LIVINGSTON COUNTY...AND
MOVING EAST AT 70 MPH.
IN ADDITION TO THE TORNADO THREAT... CAN ALSO BE EXPECTED IN THE
FOLLOWING LOCATIONS...
LOCKE TWP... BELL OAK...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4270 8432 4278 8431 4278 8429 4279 8428
4278 8414 4270 8414
TIME...MOT...LOC 2020Z 262DEG 61KT 4278 8410
$$
OSTUNO000
WWUS53 KGRR 082026
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
425 PM EDT SUN JUN 8 2008
MIC065-082035-
/O.CAN.KGRR.TO.W.0011.000000T0000Z-080608T2045Z/
INGHAM MI-
425 PM EDT SUN JUN 8 2008
...THE TORNADO WARNING FOR NORTHEASTERN INGHAM COUNTY HAS BEEN
CANCELLED...
THE STORM CAPABLE OF PRODUCING A TORNADO HAD MOVED OUT OF THE AREA.
STAY TUNED FOR THE LATEST WEATHER INFORMATION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4270 8432 4278 8431 4278 8429 4279 8428
4278 8414 4270 8414
TIME...MOT...LOC 2025Z 262DEG 61KT 4279 8399
$$
OSTUNOWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Jun 8, 2:00 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 8, 2:00 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 200 PM EDT SUN JUN 8 2008 LATEST UPDATE...AVIATION AND LONG TERM... .SYNOPSIS...(538 AM EDT SAT JUN 7 2008) A STATIONARY FRONT WILL REMAIN SITUATED OVER THE REGION INTO TUESDAY. WAVES OF LOW PRESSURE WILL TRAVEL ALONG THE FRONTAL SYSTEM AND BRING PERIODS OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. FLOODING WILL BECOME AN INCREASING PROBLEM AS EACH WAVE OF LOW PRESSURE BRING ADDED RAINFALL TO THE ALREADY SATURATED GROUND. ONCE THE PRIMARY STORM MOVES THE FRONT OUT OF THE AREA LATER ON TUESDAY... COOLER AND DRIER WEATHER WILL RETURN TO THE REGION. && .SHORT TERM...(538 AM EDT SUN JUN 8 2008) (TODAY THROUGH TUESDAY) AS THE LOW LEVEL JET AND THE ASSOCIATED THUNDERSTORMS FINALLY MOVE OUT OF THE REGION DURING THE MID MORNING HOURS TODAY...SOUTHWEST MICHIGAN SHOULD SEE A SHORT PERIOD OF RELATIVELY DRY WEATHER. THE NEXT AREA OF CONVECTION...ASSOCIATED WITH UPPER LEVEL SPEED MAX AND CORRESPONDING LOW LEVEL JET CORE...MOVES INTO THE GRR CWA BY EARLY THIS SUNDAY AFTERNOON. THAT CONVECTION IS CURRENTLY OVER IOWA. ONCE THAT AREA MOVES THROUGH ANOTHER LOW LEVEL JET CORE AIMS AT SOUTHWEST MICHIGAN EARLY TONIGHT... THAT WILL TOUCH OF ADDITIONAL STORMS. THE PROFILES SHOW OVER 2000 J/KG OVER THE CENTRAL AND SOUTHERN CWA FROM 15Z THROUGH 24Z TODAY. SINCE THE WIND IS UNIDIRECTIONAL WITH HEIGHT... MOSTLY BOWING LINE SEGMENTS ARE EXPECTED WITH THE STORMS. AS A RESULT SEVERE STORMS ARE POSSIBLE ONCE AGAIN TODAY. PRECIPITABLE WATER VALUES REACH NEAR 2 INCHES THIS EVENING WHILE THEY WERE CLOSER TO 1.5 INCHES SATURDAY NIGHT. THUS I FEEL THE THREAT FOR FLOODING RAINFALL WOULD BE WITH US AGAIN THIS AFTERNOON AND TONIGHT. AS A RESULT OF THE 3 TO 6 INCHES OF RAIN THAT HAS ALREADY FALLEN AND THE THREAT OF MORE HEAVY RAINFALL TONIGHT...I HAVE ISSUED A FLOOD WATCH FOR THIS AFTERNOON AND TONIGHT FOR THE AREA BETWEEN I-96 AND I-94. FINALLY THE PRIMARY UPPER LOW COMES OUT LATER MONDAY INTO TUESDAY. AS THAT HAPPENS YET ANOTHER PERIOD OF THUNDERSTORMS WITH HEAVY RAINFALL IS POSSIBLE MONDAY AFTERNOON INTO EARLY TUESDAY MORNING. FLOODING WILL ONCE AGAIN BE A SIGNIFICANT ISSUE. AS WILL SEVERE WEATHER ONCE AGAIN. && .LONG TERM...(200 PM EDT SUN JUN 8 2008) (WEDNESDAY THROUGH SUNDAY) EXTENDED RANGE FCST LOOKS GOOD WITH NO SIGNIFICANT CHANGES NECESSARY. TRANQUIL WX IS ANTICIPATED WEDNESDAY THROUGH THURSDAY FOLLOWED BY OUR NEXT CHC FOR CONVECTION FRIDAY AND SATURDAY. HIGH PRESSURE WILL PRODUCE DRY WX LATE NEXT WEEKEND INTO THE FOLLOWING WEEK. && .MARINE...(538 AM EDT SUN JUN 8 2008) PERIODS OF THUNDERSTORMS WILL CONTINUE OVER THE NEAR SHORE WATERS INTO TUESDAY. THE LARGEST WAVES ARE EXPECTED EARLY MONDAY MORNING AS FRONTAL WAVE PASSES BY. WAVES MAY BE LARGE ENOUGH FOR SMALL CRAFT ADVISORIES AS WINDS INCREASE TO 25 KNOTS FROM THE SOUTH FOR ABOUT 12 HOURS. LIGHTER WINDS BY MID DAY MONDAY WILL ALLOW THE WAVES TO SUBSIDE. && .AVIATION...(200 PM EDT SUN JUN 8 2008) A ROUND OF STRONG TO SEVERE STORMS WILL AFFECT ALL TAF SITES BETWEEN 18Z AND 21Z THIS AFTN. THE STORMS WILL AFFECT THE MKG AND GRR TAF SITES BETWEEN 18Z AND 1930Z AND THE REMAINDER OF OUR TAF SITES BETWEEN 1930Z AND 21Z. IN ADDITION TO VERY HEAVY RAIN AND FREQUENT LIGHTNING... THE THUNDERSTORMS COULD ALSO PRODUCE WIND GUSTS IN THE 45 TO 55 KT RANGE AND HAIL. ADDITIONAL SHOWERS AND TSTORMS WILL REDEVELOP OVERNIGHT AS THE LLJ INCREASES. IN FACT THE THREAT FOR RAIN AND TSTORMS WILL CONTINUE THROUGH 18Z MONDAY AT ALL TAF SITES AND SOME OF THE STORMS COULD BE STRONG TO SEVERE. && .HYDROLOGY...(200 PM EDT SUN JUN 8 2008) A FLOOD WATCH IS IN EFFECT FOR OUR ENTIRE HSA THROUGH LATE MONDAY NIGHT. A ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS OUR HSA THIS AFTN AND BRING ANOTHER ROUND OF MDT TO HVY RAIN. THIS IN ADDITION TO ALL OF THE RAINFALL FROM YESTERDAY EVENING AND EARLY THIS MORNING COULD CAUSE FLOODING ISSUES. THEREFORE A FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS HAS BEEN EXTENDED FOR PORTIONS OF OUR HSA THROUGH NOON MONDAY. A FLOOD WARNING ALSO CONTINUES FOR THE THORNAPPLE RIVER ABOVE HASTINGS IN BARRY COUNTY. ADDITIONAL RAIN AND TSTORM ACTIVITY WILL DEVELOP OVERNIGHT AS THE LLJ INCREASES. IN FACT THE THREAT FOR RAIN AND THUNDERSTORMS... ANY OF WHICH COULD PRODUCE HEAVY RAIN... WILL CONTINUE THROUGH MONDAY NIGHT. AFTER THE FINAL ROUND OF CONVECTION MOVES THROUGH LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING... SOME SIGNIFICANT FLOODING IS CERTAINLY POSSIBLE IF THESE MULTIPLE ROUNDS OF THUNDERSTORMS DO INDEED BRING HEAVY RAIN. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...SEVERE THUNDERSTORM WATCH IN EFFECT FOR OUR ENTIRE CWFA THROUGH 02Z. FLOOD WATCH IN EFFECT FOR OUR ENTIRE HSA THROUGH LATE MONDAY NIGHT. LM...NONE. && SYNOPSIS: WDM SHORT TERM: WDM LONG TERM: LAURENS MARINE WDM AVIATION: LAURENS HYDROLOGY: LAURENS/MJS
Hazardous weather outlook, Jun 8, 6:12 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 612 AM EDT SUN JUN 8 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-091015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 612 AM EDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY TONIGHT AS ANOTHER WAVE OF LOW PRESSURE TRACKS ALONG THE STATIONARY FRONT OVER NORTHERN LOWER MICHIGAN. DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL ARE THE PRIMARY THREATS. FLOODING WILL BE PROBLEM BETWEEN INTERSTATE 94 AND INTERSTATE 96 WEST OF LANSING AS SEVERAL ROUNDS OF ADDITIONAL THUNDERSTORMS WILL MOVE ACROSS THIS AREA THAT HAS ALREADY SEEN 3 TO 6 INCHES OF RAIN SATURDAY NIGHT INTO EARLY SUNDAY MORNING. SOME ROADS MAY HAVE SECTIONS THAT HAVE TO MUCH WATER OVER THE ROAD TO DRIVE SAFELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR MORE HEAVY RAINFALL...FLOODING AND THE SLIGHT RISK FOR SEVERE THUNDERSTORMS REMAINS INTO TUESDAY MORNING AS SEVERAL WAVES OF LOW PRESSURE TRAVEL ALONG A QUASI-STATIONARY FRONT OVER MICHIGAN. ANOTHER FRONTAL SYSTEM WILL MOVE INTO MICHIGAN LATER IN THE WEEK AND BRING ADDITIONAL THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING AND FOR MONDAY AFTERNOON INTO MONDAY EVENING. LMZ844>849-091015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 612 AM EDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL WILL REDUCE THE SURFACE VISIBILITY TO UNDER A MILE AT TIMES THROUGH TONIGHT. GUSTY WINDS AND CLOUD TO WATER LIGHTNING ASSOCIATED WITH THE THUNDERSTORMS WILL RESULT IN ADDITIONAL HAZARDS TO BOATERS TODAY. LATE TONIGHT SOUTHERLY WINDS MAY BUILD WAVES TO THE 3 TO 5 FOOT RANGE. WAVES OF THAT HEIGHT AREA DANGEROUS TO SMALL WATER CRAFT. RIPE TIDES MAY BE AN ISSUE TOO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WITH GUSTY WINDS...LARGE WAVES AND CLOUD TO WATER LIGHTING WILL CONTINUE INTO TUESDAY. WAVE HEIGHTS WILL FALL BELOW 4 FEET BY MID MORNING ON MONDAY. RIPE TIDES MAY BE AN ISSUE MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING AND FOR MONDAY AFTERNOON INTO MONDAY EVENING. WDM
In the hours before
Local storm report, Jun 8, 3:22 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
322 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND GST BREEDSVILLE 42.35N 86.07W
06/08/2008 E70 MPH VAN BUREN MI TRAINED SPOTTER
ESTIMATED AT THE INTERSECTION OF E MAIN AND 4TH ST.
&&
HOVINGLocal storm report, Jun 8, 3:25 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
325 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST HASTINGS 42.65N 85.29W
06/08/2008 E40 MPH BARRY MI TRAINED SPOTTER
ESTIMATED AS THE GUST FRONT MOVED THROUGH.
&&
HOVINGLocal storm report, Jun 8, 3:30 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TSTM WND DMG 2 S GRATTAN 43.06N 85.38W
06/08/2008 KENT MI TRAINED SPOTTER
1 FT DIAMETER TREES DOWN.
&&
HOVINGLocal storm report, Jun 8, 3:41 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
341 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND GST KALAMAZOO 42.27N 85.59W
06/08/2008 M52 MPH KALAMAZOO MI ASOS
EXACT SPEED IS 45 KTS...OR APPROXIMATELY 52 MPH.
0341 PM TSTM WND DMG MOUNT PLEASANT 43.61N 84.75W
06/08/2008 ISABELLA MI TRAINED SPOTTER
SMALL LIMBS DOWN ALL AROUND THE CITY. SPOTTER ALSO NOTED
POWER OUTAGES WERE OCCURRING.
&&
HOVINGLocal storm report, Jun 8, 3:50 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND GST ST. JOHNS 43.00N 84.56W
06/08/2008 E50 MPH CLINTON MI TRAINED SPOTTER
SPOTTER ALSO MENTIONED SOME SMALL HAIL WAS HITTING HIS
HOUSE. SIZE UNKNOWN.
&&
HOVINGLocal storm report, Jun 8, 3:51 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
351 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST BATTLE CREEK 42.30N 85.23W
06/08/2008 M47 MPH CALHOUN MI ASOS
ASOS MEASURED 41 KTS EXACTLY...OR 47 MPH.
&&
HOVINGThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:09 PM EDT | Special Marine Warning | GRR | 81 min | |
| Jun 7, 8:16 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa | 44 min |
| Jun 7, 8:28 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Ionia, Kent | 35 min |
| Jun 7, 9:00 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 60 min |
| Jun 7, 9:24 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 81 min |
| Jun 7, 9:30 PM EDT | Special Marine Warning | GRR | 90 min | |
| Jun 7, 9:39 PM EDT | Special Marine Warning | GRR | 96 min | |
| Jun 7, 9:48 PM EDT | Special Weather Statement | GRR | Barry, Clinton, Eaton, Gratiot, Ingham, Ionia and 2 more | 87 min |
| Jun 7, 9:58 PM EDT | Flash Flood Warning | GRR | Allegan, Barry, Eaton, Ionia, Kent, Ottawa | 6 hr |
| Jun 7, 10:14 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Eaton, Ionia, Kent | 46 min |
| Jun 7, 10:43 PM EDT | Severe Thunderstorm Warning | GRR | Eaton, Ingham | 62 min |
| Jun 7, 10:57 PM EDT | Areal Flood Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 203 days |
| Jun 7, 10:57 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 18 min |
| Jun 7, 11:21 PM EDT | Special Marine Warning | GRR | 90 min | |
| Jun 7, 11:47 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo, Van Buren | 47 min |
| Jun 8, 1:23 AM EDT | Special Weather Statement | GRR | Kent | 67 min |
| Jun 8, 1:35 AM EDT | Special Weather Statement | GRR | Eaton, Ingham | 55 min |
| Jun 8, 3:27 AM EDT | Flood Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 48 hr |
| Jun 8, 4:01 AM EDT | Areal Flood Warning | GRR | Allegan, Barry, Eaton, Ionia, Kent, Ottawa | 56 hr |
| Jun 8, 9:29 AM EDT | Special Weather Statement | GRR | Ottawa | 61 min |
| Jun 8, 10:33 AM EDT | River Flood Warning | GRR | Barry | 5 days |
| Jun 8, 11:50 AM EDT | Special Weather Statement | GRR | Lake, Mason | 55 min |
| Jun 8, 12:23 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jun 8, 1:04 PM EDT | Special Marine Warning | GRR | 86 min | |
| Jun 8, 1:06 PM EDT | Special Weather Statement | GRR | Lake, Mason, Mecosta, Newaygo, Oceana, Osceola | 54 min |
| Jun 8, 1:12 PM EDT | Severe Thunderstorm Warning | GRR | Mason, Oceana | 48 min |
| Jun 8, 1:26 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kent, Muskegon, Newaygo, Oceana, Ottawa and 1 more | 64 min |
| Jun 8, 1:38 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Mason, Mecosta, Newaygo, Oceana, Osceola | 52 min |
| Jun 8, 1:52 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Van Buren | 38 min |
| Jun 8, 2:16 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Clare, Gratiot, Ionia, Isabella and 7 more | 74 min |
| Jun 8, 2:27 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Calhoun, Eaton, Kalamazoo, Van Buren | 78 min |
| Jun 8, 2:30 PM EDT | Tornado Warning | GRR | Clare, Osceola | 38 min |
| Jun 8, 2:34 PM EDT | Tornado Warning | GRR | Osceola | 13 min |
| Jun 8, 3:16 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Clinton, Eaton, Gratiot, Ingham, Ionia and 2 more | 59 min |
| Jun 8, 3:34 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo | 71 min |
| Jun 8, 4:45 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 30 min |
Nearby
Tornado Warnings in Michigan, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.